Forums

Photo Gallery

Site map
Search
0The virtual community for English-speaking expats and Russians
  Main page   Make it home    Expat list   Our partners     About the site   FAQ
Please log in:
login:
password:
To register  Forgotten your password?   
  Survival Guide   Calendars
  Phone Directory   Dining Out
  Employment   Going Out
  Real Estate   Children
   Tuesday
   November 30
Ask the Dentist
Ask the Realtor
Survival Guide
Phone Directory
 Post a question
 Back to questions list
 Read earlier questions
Ask the Doctor
Free Medical Advice sponsored by
Got an ache or pain? Have a question about a prescription or over-the-counter drug? Looking for some FREE medical advice?
Question:
Dear doctor, I was diagnosed last year with hypo-thyroidism. I was prescribed L-Tyroxin (100mcg) once-a-day. The medication seems to have taken very little effect except for giving me increased heart rate and difficulty in breathing at night. Is this a common side-effect of the drug? When I last visited my GP he explained to me that I had an added problem with my anti-bodies which were fighting my natural hormones. One of the sysmptoms of this has been a tremendous weight gain (from 50-92 kilos)and spots or acne. Could you please tell me if there is a suitable alternative to L-tyroxin which helps to reduce weight but which doesn't affect the heart. And, is it possible that my antibodies are also fighting the artificial hormones which are put into my body through the means of oral medication? Thanking you in advance for your reply
C
Answer:
Hypothyroidism is a common endocrine problem. It is usually treated satisfactorily with thyroid hormone replacement given as L-thyroxine. You do not seem to have had a good response to this therapy. The medication does tend to increase heart rate. Nocturnal difficulty in breathing sounds more serious and you should consult your doctor regarding this. Excessive weight gain is unusual when hypothyroidism is appropriately treated. I would be concerned that you have a more complex endocrine problem. I would suggest that you have an early follow up visit with your own doctor. If that is not possible logistically, I would recommend that you see a physician here and if possible bring copies of any medical test results that you have.
Copyright © The Moscow Expat Site, 1999-2021Editor  Sales  Webmaster +7 (903) 722-38-02